Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 84, NWS Jackson, MS

July 29, 20094 counties in Mississippi; Chicot County, Arkansas

NWS Jackson, MS issued this flash flood warning at Jul 29, 2009, 3:59 PM CDT for 4 counties in Mississippi; Chicot County, Arkansas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2009, 3:59 PM CDT (20:59 UTC)
Expired
Jul 29, 2009, 7:00 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Chicot County, AR, Bolivar County, MS, Leflore County, MS, Sunflower County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 168 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 4:20 PM CDTFLASH FLOODShaw, MSNUMBER OF STREETS FLOODED IN TOWN
Jul 29, 5:03 PM CDTFLASH FLOODCleveland, MSSTREETS FLOODED AND ISSUES WITH WATER COVERING SEVERAL ROADS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1802 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1802 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 292059
FFWJAN
ARC017-MSC011-083-133-151-300000-
/O.NEW.KJAN.FF.W.0084.090729T2059Z-090730T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
359 PM CDT WED JUL 29 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
  SOUTHERN BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...SHAW...CLEVELAND...
  CENTRAL SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RULEVILLE...DREW...
  NORTHERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
  EXTREME NORTHEASTERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...

* UNTIL 700 PM CDT

* AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN 7 MILES WEST OF SHAW...
  MOVING NORTHEAST AT 25 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON  
  THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BOYLE...RENOVA...SUNFLOWER...BLAINE...SUNNYSIDE...MINTER CITY AND
  MONEY

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
ACTIONS SHOULD BE TAKEN IMMEDIATELY TO PROTECT LIFE AND PROPERTY.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MOVE
TO HIGHER GROUND.

&&

LAT...LON 3387 9044 3382 9044 3382 9036 3376 9026
      3373 9030 3370 9028 3374 9023 3369 9015
      3358 9009 3341 9107 3366 9115 3367 9107
      3369 9104 3388 9046

$$

40
1 follow-up statement
000 
WGUS74 KJAN 292225
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CDT WED JUL 29 2009

ARC017-MSC011-083-133-151-300000-
/O.CON.KJAN.FF.W.0084.000000T0000Z-090730T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHICOT AR-BOLIVAR MS-SUNFLOWER MS-LEFLORE MS-WASHINGTON MS-
525 PM CDT WED JUL 29 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHERN WASHINGTON...NORTHERN LEFLORE...CENTRAL SUNFLOWER...SOUTHERN
BOLIVAR AND EXTREME NORTHEASTERN CHICOT COUNTIES...

AT 520 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE NOW  
DETECTING MORE THUNDERSTORMS PRODUCING VERY HEAVY RAIN. ANOTHER BAND 
OF STORMS FROM NEAR SUNFLOWER TO SHAW TO WINTERVILLE WAS MOVING 
NORTHEAST AT 25 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER 
OF TWO INCHES...HAVE OCCURRED ALREADY AND ADDITIONAL RAINS OF ONE TO 
THREE INCHES WAS MOVING IN AGAIN FROM THE SOUTHWEST. 

FLOODING HAS BEEN REPORTED IN THE CLEVELAND AREA AND OTHER LOCATIONS 
IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOYLE...SUNFLOWER... 
RENOVA...BLAINE...RULEVILLE...DODDSVILLE...DREW...SUNNYSIDE...MONEY 
AND MINTER CITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
ACTIONS SHOULD BE TAKEN IMMEDIATELY TO PROTECT LIFE AND PROPERTY.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MOVE
TO HIGHER GROUND.

CONTACT LOCAL LAW ENFORCEMENT AND THEY WILL RELAY FLOODING REPORTS TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON.

&&

LAT...LON 3387 9044 3382 9044 3382 9036 3376 9026
      3373 9030 3370 9028 3374 9023 3369 9015
      3358 9009 3341 9107 3366 9115 3367 9107
      3369 9104 3388 9046

$$

40

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:31 PM CDT, 28 minutes earlier.

Area forecast discussion, Jul 29, 3:31 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CDT WED JUL 29 2009

.SHORT TERM...ACTIVE WEATHER WILL CONTINUE OVER THE REGION THROUGH
THE SHORT TERM. PERIODS OF STRONG CONVECTION WILL OCCUR THROUGH
FRIDAY...THE PRIMARY RISK BEING HEAVY RAINFALL WITH POTENTIAL
FLOODING CONCERNS. A SERIES OF UPPER DISTURBANCES WILL CONTINUE TO
TRACK INTO THE REGION AND ASSOCIATED LOW LEVEL JET SURGES WILL
PERIODICALLY PRODUCE BETTER WINDOWS FOR SEVERE STORM POTENTIAL. THE
AIR MASS WILL REMAIN PRIMED FOR HEAVY RAINFALL THROUGH FRIDAY AS
PRECIPITABLE WATER VALUES REMAIN PERCHED AT OR ABOVE 2 INCHES. THE
BEST CHANCE FOR CONVECTION OVERNIGHT WILL OCCUR OVER W/NW SECTIONS
OF THE FORECAST AREA...WHICH WILL BE POSITIONED NEAR THE SRN FRINGES
OF A SHORTWAVE THAT WILL LIFT OUT TO OUR NW LATE. CONVECTION CHANCES
INCREASE THURSDAY AFTERNOON INTO THURSDAY NIGHT WHEN A STRONGER WAVE
LIFTS INTO THE AREA...ACCOMPANIED BY AN INTENSIFYING 850 MB JET.
MOISTURE POOLING AND LOW LEVEL CONVERGENCE WILL BE ENHANCED THURSDAY
NIGHT AHEAD OF A SURFACE BOUNDARY THAT WILL APPROACH FROM THE WEST.
LATE THURSDAY AFTERNOON INTO EARLY FRIDAY CONTINUES TO LOOK GOOD FOR
HEAVY RAIN AND ISOLATED SEVERE STORM POTENTIAL. OF INTEREST WITH THE
LATEST RUNS ARE DECENT CAPE VALUES THAT PERSIST INTO THURSDAY NIGHT
AND STRONG HELICITY/WIND SHEAR FIELDS. FRIDAY REMAINS WET WITH
HEALTHY 850 MB THETAE VALUES...ESPECIALLY S OF THE I-20
CORRIDOR...AHEAD OF AN APPROACHING LOW LEVEL TROUGH BUT WIND FIELDS
AND SHEAR APPEAR TO WEAKEN BY THEN.

.LONG TERM...FRIDAY THROUGH SUNDAY...RECENT GLOBAL MODEL TRENDS ARE
TO DELAY THE BREAKDOWN OF THE ACTIVE CONVECTIVE PATTERN OVER THE
FORECAST AREA...AND IT IS HARD TO ARGUE WITH PERSISTENCE IN
MID-SUMMER. SO EXPECT AT LEAST A COUPLE MORE SHORTWAVE TROUGHS
MOVING THROUGH THE CYCLONIC FLOW ALOFT TO BRING ADDITIONAL ORGANIZED
CONVECTION AS WE GO THROUGH THE WEEKEND. WHILE SYNOPTIC SCALE
FORCING IS UNSEASONABLY STRONG...MESOSCALE INFLUENCE IN THE
CONVECTIVE EVOLUTION HAS ALSO BEEN STRONG AND THIS MAKES QPF/POP
FORECASTS DIFFICULT SEVERAL DAYS OUT. WITH THAT SAID...THE BEST
COURSE OF ACTION IS TO FOLLOW MAV POPS THROUGH SATURDAY NIGHT...AND
THE 00Z ECMWF/GEFS SUPPORT THE TIMING/PLACEMENT OF RELATIVELY HIGH
MEX GUIDANCE POPS.

NOT MUCH HAS CHANGED CONCERNING THE CONTINUED POTENTIAL FOR VERY
HEAVY RAIN/SVR WEATHER IN THE EXTENDED. PRECIPITABLE WATER AIR > 2
INCHES...20-30KTS OF WESTERLY LOW-MID LEVEL FLOW...AND A
340K+ 850MB THETAE RIDGE FEEDING IN FROM THE WEST SPELL MORE HEAVY
RAIN AND FLASH FLOOD POTENTIAL. FOR REASONS STATED ABOVE...FORECAST
CONFIDENCE IN PLACEMENT OF THE GREATEST FLOOD POTENTIAL IS LOW. THERE
WILL CONTINUE TO BE A CONDITIONAL RISK FOR SEVERE WEATHER GOVERNED BY
HOW MUCH DIURNAL HEATING CAN PRECEDE DEVELOPMENT. WILL CONTINUE TO
MENTION BOTH THE SEVERE/HEAVY RAINFALL RISKS IN THE HWO.

MONDAY THROUGH WEDNESDAY...TO SOME UNKNOWN DEGREE THE SUBTROPICAL
RIDGE WILL EXERT MORE INFLUENCE ON ARKLAMISS WEATHER EARLY NEXT
WEEK. RISING HEIGHTS WILL RESULT IN SUBSTANTIAL RELAXATION OF THE
DEEP LAYER FLOW AND WEAKER SYNOPTIC SCALE FORCING...SUGGESTING THAT
TSTM ACTIVITY WILL BECOME MORE DISORGANIZED AND DIURNALLY-DRIVEN.
THIS RETURN TO A MORE TYPICAL MID-SUMMER PATTERN IS SUPPORTED BY THE
GEFS...AND THE ECMWF HAS TRENDED IN THAT DIRECTION. LOW-END CHANCE
POPS AND TEMPERATURES NEAR OR SLIGHTLY ABOVE CLIMATE AVERAGE STILL
LOOK REASONABLE. /EC/

&&

.AVIATION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
CONTINUE THIS AFTERNOON AND EVENING BEFORE DIMINISHING AROUND
SUNSET. THUNDERSTORMS WILL BE POSSIBLE OVER NWRN SITES OVERNIGHT TO
CONTINUE THE RISK OF HEAVY RAINFALL. EXPECT VFR TO MVFR CONDITIONS
OVERNIGHT WITH BKN-OVC DECK FROM 1500-3500 FEET EXPECT IFR/LIFR
WHERE THUNDERSTORMS WITH HEAVY RAINS IMPACT. SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WILL BE DEVELOP DURING THE DAY THURSDAY
IMPACTING NEARLY ALL SITES.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  88  74  87 /  35  70  65  65
MERIDIAN      73  89  74  87 /  40  72  65  66
VICKSBURG     73  87  74  89 /  42  64  60  64
HATTIESBURG   74  90  75  88 /  41  57  56  67
NATCHEZ       74  88  75  87 /  42  60  47  69
GREENVILLE    72  83  71  86 /  64  82  78  60
GREENWOOD     72  84  72  85 /  56  84  79  60

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

03/EC
Hazardous weather outlook, Jul 29, 2:47 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CDT WED JUL 29 2009

LAZ015-016-023>026-MSZ028>033-037>039-043>066-072>074-302000-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-
NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
247 PM CDT WED JUL 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA AND MOST OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

PERIODS OF HEAVY RAINFALL CAN BE EXPECTED IN SCATTERED THUNDERSTORMS
ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING WITH PONDING WATER
POSSIBLE ON ROADWAYS AND IN LOW LYING AREAS. TORRENTIAL DOWNPOURS IN
ISOLATED STRONGER STORMS WILL HAVE THE POTENTIAL FOR MORE
SIGNIFICANT FLOODING. THUNDERSTORMS WILL DECREASE IN COVERAGE AND
INTENSITY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
PERIODS OF STRONG...POSSIBLY SEVERE THUNDERSTORMS...CAN BE EXPECTED
THURSDAY NIGHT AND FRIDAY AS ANOTHER WEATHER DISTURBANCE LIFTS
ACROSS THE AREA. THE PRIMARY HAZARDOUS WEATHER RISK WITH THESE
STORMS WILL BE PERIODS OF TORRENTIAL RAINFALL AND THE POTENTIAL FOR
FLOODING. HOWEVER INCREASING WIND FIELDS ACROSS THE AREA WILL ALSO
RESULT IN A POTENTIAL FOR A FEW SEVERE STORMS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THURSDAY NIGHT AND FRIDAY.

ARZ074-075-LAZ007>009-MSZ018-019-025>027-034>036-040>042-302000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-
ISSAQUENA-SHARKEY-YAZOO-
247 PM CDT WED JUL 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHWEST
MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND THURSDAY

THERE IS A RISK OF A FEW STRONG TO SEVERE STORMS OVER THE NORTHWEST
DELTA REGION FOR TONIGHT AND THURSDAY. SOME OF THE STORMS COULD HAVE
LOCALLY HEAVY RAINS WITH AMOUNTS OF ONE TO TWO INCHES. THIS COULD
LEAD TO FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS. TORRENTIAL
DOWNPOURS IN ISOLATED STRONGER STORMS WILL HAVE THE POTENTIAL FOR
MORE SIGNIFICANT FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
PERIODS OF STRONG...POSSIBLY SEVERE THUNDERSTORMS...CAN BE EXPECTED
THURSDAY NIGHT AND FRIDAY AS ANOTHER WEATHER DISTURBANCE LIFTS
ACROSS THE AREA. THE PRIMARY HAZARDOUS WEATHER RISK WITH THESE
STORMS WILL BE PERIODS OF TORRENTIAL RAINFALL AND THE POTENTIAL FOR
FLOODING. HOWEVER INCREASING WIND FIELDS ACROSS THE AREA WILL ALSO
RESULT IN A POTENTIAL FOR A FEW SEVERE STORMS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT THROUGH FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

17/03

In the hours before

Local storm report, Jul 29, 11:11 AM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1111 AM CDT WED JUL 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     FLASH FLOOD      ROLLING FORK            32.91N 90.88W
07/29/2009                   SHARKEY            MS   LAW ENFORCEMENT

            5TH ST IS FLOODED IN TOWN.

0822 AM     FLASH FLOOD      GLUCKSTADT              32.52N 90.10W
07/29/2009                   MADISON            MS   LAW ENFORCEMENT

            STREET FLOODING REPORTED IN THE GLUCKSTADT AREA.

0822 AM     FLASH FLOOD      FLORA                   32.55N 90.31W
07/29/2009                   MADISON            MS   LAW ENFORCEMENT

            SOME ROADS ARE UNDER WATER IN THE FLORA AREA.

0830 AM     FLASH FLOOD      2 S BENTONIA            32.62N 90.37W
07/29/2009                   YAZOO              MS   EMERGENCY MNGR

            A PORTION OF HWY 49 HAD WATER COVERING THE ROADWAY.

0830 AM     FLASH FLOOD      JACKSON                 32.32N 90.21W
07/29/2009                   HINDS              MS   EMERGENCY MNGR

            FLOODING REPORTED ON RIDGEWOOD ROAD AND OTHER ROADS IN
            THE JACKSON AREA. FLOODING ALSO REPORTED AT THE COLONIAL
            COUNTRY CLUB AND ON CANTON CLUB CIRCLE.

0845 AM     FLASH FLOOD      RIDGELAND               32.42N 90.13W
07/29/2009                   MADISON            MS   LAW ENFORCEMENT

            FLASH FLOODING REPORTED IN THE RIDGELAND AREA.

0858 AM     FLASH FLOOD      JACKSON                 32.32N 90.21W
07/29/2009                   HINDS              MS   TRAINED SPOTTER

            WATER REPORTED UP TO THE DOORS OF CARS ON KEELE STREET IN
            JACKSON.

&&

CME
Local storm report, Jul 29, 2:35 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CDT WED JUL 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TORNADO          2 ENE STARKVILLE        33.47N 88.79W
07/28/2009  F0               OKTIBBEHA          MS   TRAINED SPOTTER

            STORM SPOTTER WITNESSED A BRIEF TORNADO TOUCH DOWN JUST E
            OF STARKVILLE OFF HWY 82. A BRIEF DEBRIS CLOUD AND
            CONDENSATION FUNNEL WAS OBSERVED ACROSS SOME OPEN
            FARMLAND.

&&

CME
Local storm report, Jul 29, 3:30 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT WED JUL 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     FLASH FLOOD      WAY                     32.74N 90.03W
07/29/2009                   MADISON            MS   PUBLIC

            HWY 51 AND WAY ROAD WERE FLOODED AND IMPASSABLE. ONE
            VEHICLE STALLED OUT IN FLOODWATERS. REPORTED BY GRAY
            CENTER.

&&

AG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:05 PM CDTFlash Flood WatchJANAttala, Bolivar, Carroll, Claiborne, Copiah, Grenada and 23 more12 hr
Jul 28, 11:55 PM CDTFlash Flood WarningJANHumphreys, Issaquena, Sharkey, Yazoo3 hr
Jul 29, 7:12 AM CDTFlash Flood WarningJANHinds, Issaquena, Madison, Warren, Yazoo2 hr
Jul 29, 8:23 AM CDTFlash Flood WarningJANHinds, Leake, Madison, Rankin, Scott112 min
Jul 29, 9:13 AM CDTFlash Flood WarningJANHinds, Madison, Warren, Yazoo24 min
Jul 29, 9:58 AM CDTFlash Flood WarningJANAttala, Holmes, Leake, Madison, Yazoo2 hr
Jul 29, 2:55 PM CDTRiver Flood WarningJANMadison, Yazoo6 days
Jul 29, 2:55 PM CDTRiver Flood WarningJANHinds, Warren8 days
Jul 29, 3:00 PM CDTFlash Flood WarningJANCarroll, Holmes, Humphreys, Leflore, Montgomery, Sunflower2 hr
Jul 29, 3:37 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba38 min
Jul 29, 5:59 PM CDTFlash Flood WarningJANWashington2 hr

Nearby

Flash Flood Warnings in Mississippi, 2009Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.